Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 358, NWS Jackson, MS

October 2, 2014Holmes County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 2, 2014, 3:17 PM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2014, 3:17 PM CDT (20:17 UTC)
Expired
Oct 2, 2014, 3:47 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Holmes County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1070 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1070 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WUUS54 KJAN 022017
SVRJAN
MSC051-163-022100-
/O.NEW.KJAN.SV.W.0358.141002T2017Z-141002T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 400 PM CDT

* AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDEN...AND
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THORNTON AND COXBURG AROUND 325 PM CDT.
  TOLARVILLE AROUND 330 PM CDT.
  HOWARD AND TCHULA AROUND 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3322 8993 3288 9029 3297 9045 3302 9041
      3302 9038 3305 9038 3332 9017
TIME...MOT...LOC 2017Z 216DEG 30KT 3298 9032

HAIL...0.88IN
WIND...60MPH

$$

DL
3 follow-up statements
823 
WWUS54 KJAN 022028
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT THU OCT 2 2014

MSC163-022038-
/O.CAN.KJAN.SV.W.0358.000000T0000Z-141002T2100Z/
YAZOO MS-
328 PM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YAZOO COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3332 9017 3322 8993 3297 9021 3302 9034
      3303 9038 3305 9038
TIME...MOT...LOC 2028Z 211DEG 29KT 3306 9028

$$

MSC051-022100-
/O.CON.KJAN.SV.W.0358.000000T0000Z-141002T2100Z/
HOLMES MS-
328 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOLMES COUNTY
UNTIL 400 PM CDT...

AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THORNTON...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOWARD AROUND 340 PM CDT.
  TCHULA AROUND 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3332 9017 3322 8993 3297 9021 3302 9034
      3303 9038 3305 9038
TIME...MOT...LOC 2028Z 211DEG 29KT 3306 9028

HAIL...0.88IN
WIND...60MPH

$$

DL
802 
WWUS54 KJAN 022042
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT THU OCT 2 2014

MSC051-022100-
/O.CON.KJAN.SV.W.0358.000000T0000Z-141002T2100Z/
HOLMES MS-
342 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HOLMES COUNTY UNTIL 400 PM CDT...

AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THORNTON...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TCHULA AROUND 350 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3305 9026 3309 9035 3332 9017 3323 8995
TIME...MOT...LOC 2042Z 218DEG 26KT 3313 9025

HAIL...0.75IN
WIND...60MPH

$$

DL
277 
WWUS54 KJAN 022047
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU OCT 2 2014

MSC051-022056-
/O.CAN.KJAN.SV.W.0358.000000T0000Z-141002T2100Z/
HOLMES MS-
347 PM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLMES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON.

LAT...LON 3305 9026 3309 9035 3332 9017 3323 8995
TIME...MOT...LOC 2046Z 214DEG 22KT 3318 9020

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:50 PM CDT, 27 minutes earlier.

Area forecast discussion, Oct 2, 2:50 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT THU OCT 2 2014

...SEVERE STORMS POSSIBLE TONIGHT ACROSS THE NORTHWEST DELTA REGION
AND PORTIONS OF THE NORTH...

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
LATEST SATELLITE ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS
THE PLAINS. UPPER JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS
FEATURE FOR A NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD
UPPER DIVERGENCE AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN
RIDING WAS NOTED WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING
OVER THE REGION. IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED
ACROSS THE REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG
THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER
THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME
EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS
IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE
ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON.

FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF MEMBERS
HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO MOVE
INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS WILL
GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION. RIGHT NOW
MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM SHEAR OF
AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM LEVELS.
STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF STORMS
MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50 KNOT GUSTS
AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO PUT IN
ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS MOST OF
THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE DAMAGING
WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW THAT LAPSE
RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL RISK DUE TO
THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING TO THE STORMS
WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS WITH THIS
SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM MIDLEVEL
HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE REGION...AND THE
TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR WATCHING
OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER THE MS
VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG
CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING
THROUGH THE REGION.

FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST
DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF
THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD
OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S
NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON.

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...
A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL
CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE
PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE LOWER
50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS FOR
SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW
NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER
40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR
TONIGHT WITH A BLEND OF MAV/MET GUIDANCE.  FOR POPS WENT WENT WITH
CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR
FRIDAY./17/

.LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)...

A VERY PLEASANT EARLY FALL WEEKEND IS EXPECTED ACROSS THE FORECAST
AREA SUNDAY AS HIGH PRESSURE BUILDS EAST INTO AND THROUGH THE
FORECAST AREA. WITH SUNNY SKIES PREVAILING...HIGHS ON SUNDAY WILL BE
IN THE MID 70S TO AROUND 80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY
CLEAR SKIES WILL BE A TAD WARMER AS LOWS FALL INTO THE LOW AND
MIDDLE 50S.

HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE
SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS.  A
WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST
AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY
AFTERNOON.  THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST
AREA DURING THAT TIME.  HIGH PRESSURE QUICKLY BUILDING BACK INTO THE
REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR
WEATHER WEDNESDAY INTO THURSDAY. /17/19/

&&

.AVIATION...MVFR CONDITIONS PREVAIL THIS MORNING WITH LOW STRATUS
DECK OVER MOST OF REGION. A PATCH OF SHRA AND TSRA BETWEEN KJAN AND
KMEI IS MOVING NORTHEAST TOWARDS KGTR AND KGWO AND WILL MONITOR
TIMING FOR DIRECT SHRA TAF INCLUSION. CONDITIONS WILL IMPROVE TO
MORE WIDESPREAD VFR BY EARLY AFTN WITH SCT TSRA DEVELOPING THROUGH
00Z. A QUICK DOWN TREND IN ACTIVITY EXPECTED LATE AFTN TO EARLY
EVENING BEFORE A STRONGER LINE OF THUNDERSTORMS PUSHES INTO THE
REGION FROM NW AS A COLD FRONT MOVES THROUGH. TSRA WITH POCKETS OF
30-50 KT WIND GUSTS WILL BE POSSIBLE IN DELTA REGION 03-07Z. A
WEAKENING TREND IS EXPECTED THROUGH 12Z AS LINE APPROACHES KJAN AND
SITES FARTHER EAST BUT CONTINUED SHRA/TSRA IS EXPECTED. WINDS WILL
BE SOUTH TODAY NEAR 10 KT AND TURN WEST WITH FRONT AND THEN NW
BEHIND FRONT OVERNIGHT THROUGH FRIDAY MORNING. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  83  47  73 /  83  21   5   0
MERIDIAN      72  83  46  71 /  76  37   6   0
VICKSBURG     69  82  50  75 /  87  16   5   0
HATTIESBURG   71  86  53  75 /  52  39   6   0
NATCHEZ       70  82  49  74 /  83  16   5   0
GREENVILLE    70  80  49  73 /  88  16   6   0
GREENWOOD     69  79  45  71 /  90  18   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/19/JA
Hazardous weather outlook, Oct 2, 2:01 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT THU OCT 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-031900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
201 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE
TOWARD THE REGION THIS EVENING. CONFIDENCE EXISTS THAT THESE STORMS
WILL BE CAPABLE OF PRODUCING POCKETS OF 60 MPH WIND GUSTS ACROSS THE
DELTA REGION. A TORNADO OR TWO CAN NOT BE RULED OUT WITH THIS
ACTIVITY AS WELL. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS
WILL BE FROM 9PM TO 1AM. THE STORMS ARE EXPECTED TO WEAKEN DURING THE
EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE REMAINDER OF
THE OUTLOOK AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023-MSZ026>030-032-033-036>038-042>044-047-031900-
RICHLAND-MADISON LA-FRANKLIN LA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-YAZOO-
MADISON MS-LEAKE-WARREN-
201 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE
TOWARD THE REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. THE
MAIN HAZARDS WILL BE 60 MPH WIND GUSTS AND A TORNADO COULD BE
POSSIBLE. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS WILL BE
FROM 10PM TO 2AM. THE LINE OF STORMS STORMS ARE EXPECTED TO WEAKEN
DURING THE EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE
REMAINDER OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024>026-MSZ031-039-045-046-048>066-072>074-031900-
CATAHOULA-TENSAS-CONCORDIA-LOWNDES-NOXUBEE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
201 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG STORMS MAY BE POSSIBLE OVERNIGHT ALONG THE NATCHEZ THE
TRACE CORRIDOR AS A LINE OF STORMS MOVES THROUGH IN ADVANCE OF A COLD
FRONT. ISOLATED POCKETS OF WIND GUSTS OF 40 TO 50MPH COULD OCCUR
ALONG THE NATCHEZ TRACE CORRIDOR FROM 1AM TO 4AM. THIS LINE IS
EXPECTED TO WEAKEN AS IT MOVES FARTHER EAST ACROSS THE REGION FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ALLEN

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Oct 2, 1:37 PM CDT, 1 hour 40 minutes before
MSZ027-028-036-037-021920-
ATTALA MS-MONTGOMERY MS-HOLMES MS-CARROLL MS-
137 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT THU OCT 2 2014

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN HOLMES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF EMORY AT 136
PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN CARROLL...EAST CENTRAL HOLMES...WEST CENTRAL
MONTGOMERY AND NORTH CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3342 8975 3322 8963 3309 9001 3326 9012
TIME...MOT...LOC 1836Z 245DEG 19KT 3321 8998

DC
Special weather statement, Oct 2, 3:02 PM CDT, 15 minutes before
MSZ052-058-022030-
LAUDERDALE MS-CLARKE MS-
302 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT THU OCT 2 2014

...STRONG STORMS MOVING ALONG THE MISSISSIPPI ALABAMA BORDER IN
EASTERN CLARKE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 9 MILES SOUTH OF SNELL AT 302 PM CDT...MOVING NORTH AT 30
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3224 8843 3218 8843 3199 8846 3201 8851
      3231 8857 3231 8842 3225 8842
TIME...MOT...LOC 2002Z 196DEG 28KT 3208 8847

DL
Special weather statement, Oct 2, 3:13 PM CDT, 4 minutes before
MSZ036-042-022045-
HOLMES MS-YAZOO MS-
313 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT THU OCT 2 2014

...STRONG STORM APPROACHING EDEN...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES SOUTHWEST OF COXBURG AT 313 PM CDT...MOVING NORTHEAST
AT 40 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL YAZOO AND WESTERN HOLMES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3312 8997 3285 9029 3295 9045 3301 9040
      3301 9037 3302 9038 3304 9038 3326 9023
TIME...MOT...LOC 2013Z 219DEG 35KT 3296 9033

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 1:37 PM CDTSpecial Weather StatementJANCarroll43 min
Oct 2, 3:02 PM CDTSpecial Weather StatementJANClarke28 min
Oct 2, 3:13 PM CDTSpecial Weather StatementJANHolmes32 min
Oct 2, 3:50 PM CDTSpecial Weather StatementJANLeake30 min
Oct 2, 4:10 PM CDTSpecial Weather StatementJANSimpson30 min
Oct 2, 4:37 PM CDTSevere Thunderstorm WarningJANRankin38 min
Oct 2, 4:45 PM CDTSpecial Weather StatementJANJones30 min
Oct 2, 4:46 PM CDTSpecial Weather StatementJANWinston29 min
Oct 2, 4:51 PM CDTSpecial Weather StatementJANOktibbeha29 min
Oct 2, 4:52 PM CDTSpecial Weather StatementJANWashington38 min
Oct 2, 4:59 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston46 min
Oct 2, 5:00 PM CDTSpecial Weather StatementJANScott30 min
Oct 2, 5:09 PM CDTSpecial Weather StatementJANJasper31 min
Oct 2, 5:12 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott30 min
Oct 2, 5:15 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha45 min
Oct 2, 5:32 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott43 min
Oct 2, 5:56 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale38 min
Oct 2, 6:05 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba40 min
Oct 2, 6:40 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.